Alert archive / California / Wind Advisories in 2008
Wind Advisory 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 8, 2008, 3:54 AM PDT for San Bernardino County, California. It took effect at Apr 8, 2008, 3:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2008, 3:54 AM PDT (10:54 UTC)
- In effect from
- Apr 8, 2008, 3:00 PM PDT
- Expired
- Apr 9, 2008, 6:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5092 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 081054 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 354 AM PDT TUE APR 8 2008 CAZ523>526-081800- /O.NEW.KVEF.WI.Y.0022.080408T2200Z-080409T1300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 354 AM PDT TUE APR 8 2008 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SAN BERNARDINO COUNTY DESERTS...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT WEDNESDAY. WEST WINDS WILL INCREASE THIS AFTERNOON ACROSS THE HIGH DESERTS OF SAN BERNARIDNO COUNTY AND CONTINUE MUCH OF THE NIGHT. SUSTAINED SPEEDS OF 20 TO 30 MPH...WITH GUSTS OF 45 TO 50 MPH...WILL DEVELOP BY MID AFTERNOON THEN PERSIST OVERNIGHT. AREAS OF BLOWING DUST AND SAND CAN BE EXPECTED AND VISIBILITY MAY BE REDUCED NEAR FAVORED LOCATIONS SUCH AS DRY LAKE BEDS. STRONG CROSS WINDS WILL PRODUCE ADVERSE DRIVING CONDITIONS ON NORTH-SOUTH ORIENTED HIGHWAYS... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ JGA
5 follow-up statements
000 WWUS75 KVEF 081814 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1114 AM PDT TUE APR 8 2008 CAZ523>526-090215- /O.CON.KVEF.WI.Y.0022.080408T2200Z-080409T1300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 1114 AM PDT TUE APR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT WEDNESDAY FOR THE WESTERN / EASTERN PORTION OF THE MOJAVE DESERT AND THE MORONGO AND THE CADIZ BASINS. WEST WINDS WILL INCREASE THIS AFTERNOON ACROSS THE HIGH DESERTS OF SAN BERNARIDNO COUNTY AND CONTINUE MUCH OF THE NIGHT. SUSTAINED SPEEDS OF 20 TO 30 MPH...WITH GUSTS OF 45 TO 50 MPH... WILL DEVELOP BY MID AFTERNOON THEN PERSIST OVERNIGHT. AREAS OF BLOWING DUST AND SAND CAN BE EXPECTED AND VISIBILITY MAY BE REDUCED NEAR FAVORED LOCATIONS SUCH AS DRY LAKE BEDS. STRONG CROSS WINDS WILL PRODUCE ADVERSE DRIVING CONDITIONS ON NORTH- SOUTH ORIENTED HIGHWAYS... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KVEF 082217 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 317 PM PDT TUE APR 8 2008 AZZ003-090200- /O.EXB.KVEF.WI.Y.0022.000000T0000Z-080409T0200Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 317 PM MST TUE APR 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR THE NORTHWEST DESERTS. A PACIFIC STORM MOVING INTO THE AREA THIS AFTERNOON WILL CONTINUE TO PRODUCE STRONG AND GUSTY WEST WINDS ACROSS THE AREA THROUGH THE EVENING. WEST WINDS 15 TO 25 MPH WITH GUSTS TO NEAR 45 MPH ARE EXPECTED THROUGH EARLY THIS EVENING...BEFORE DECREASING OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ523>526-090600- /O.CON.KVEF.WI.Y.0022.000000T0000Z-080409T1300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 317 PM PDT TUE APR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY FOR THE WESTERN AND EASTERN PORTION OF THE MOJAVE DESERT AS WELL AS THE MORONGO AND YUCCA VALLEYS. WEST WINDS HAVE INCREASED THIS AFTERNOON WITH FREQUENT GUSTS TO OVER 40 MPH ACROSS THE WESTERN MOJAVE DESERT. THESE WINDS ARE EXPECTED TO SHIFT ACROSS THE REMAINDER OF THE AREA AND THEN CONTINUE THROUGH MUCH OF THE NIGHT BEFORE DECREASING BY MORNING. AREAS OF BLOWING DUST AND SAND CAN BE EXPECTED AND VISIBILITY MAY BE REDUCED NEAR FAVORED LOCATIONS SUCH AS DRY LAKE BEDS. STRONG CROSS WINDS WILL PRODUCE ADVERSE DRIVING CONDITIONS ON NORTH- SOUTH ORIENTED HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KVEF 090156 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 656 PM PDT TUE APR 8 2008 AZZ003-090300- /O.EXP.KVEF.WI.Y.0022.000000T0000Z-080409T0200Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 656 PM MST TUE APR 8 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY FOR SOUTHERN MOHAVE COUNTY WILL EXPIRE AT 7 PM MST THIS EVENING. THE STRONG AND GUSTY SOUTHWEST WIND HAS STARTED TO DECREASE...AND WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE EVENING HOURS. THE PEAK WIND GUST AT KINGMAN AIRPORT WAS 45 MPH AND OCCURRED AT 217 MST. $$ CAZ523>526-091100- /O.CON.KVEF.WI.Y.0022.000000T0000Z-080409T1300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 656 PM PDT TUE APR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY FOR SAN BERNARDINO COUNTY DESERTS...EXCLUDING THE COLORADO RIVER VALLEY. WEST WINDS WITH FREQUENT GUSTS TO OVER 40 MPH WILL CONTINUE ACROSS WESTERN SAN BERNARDINO COUNTY. THESE WINDS ARE EXPECTED TO SHIFT ACROSS THE REMAINDER OF THE AREA AND THEN CONTINUE THROUGH MUCH OF THE NIGHT BEFORE DECREASING BY MORNING. AREAS OF BLOWING DUST AND SAND CAN BE EXPECTED AND VISIBILITY MAY BE REDUCED NEAR FAVORED LOCATIONS SUCH AS DRY LAKE BEDS. STRONG CROSS WINDS WILL PRODUCE ADVERSE DRIVING CONDITIONS ON NORTH- SOUTH ORIENTED HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ PIERCE
000 WWUS75 KVEF 091047 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 347 AM PDT WED APR 9 2008 AZZ002-036-CAZ527-NVZ021-091400- /O.NEW.KVEF.LW.Y.0005.080409T1900Z-080410T0100Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 347 AM PDT WED APR 9 2008 /347 AM MST WED APR 9 2008/ ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE LOWER COLORADO RIVER VALLEY INCLUDING LAKE HAVASU...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM THIS AFTERNOON. GUSTY NORTHWEST WINDS WILL DEVELOP ALONG THE COLORADO RIVER VALLEY LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. SUSTAINED WINDS BETWEEN 20 AND 30 MPH CAN BE EXPECTED FROM NOON UNTIL 6 PM. GUSTS NEAR 40 MPH WILL LIKELY OCCUR IN FAVORABLE NORTH/SOUTH CHANNELS. WIND SPEEDS WILL DIMINISH DURING THE EARLY EVENING. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ CAZ523>526-091300- /O.CON.KVEF.WI.Y.0022.000000T0000Z-080409T1300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 347 AM PDT WED APR 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING FOR THE SAN BERNARDINO COUNTY DESERTS. WEST WINDS WITH FREQUENT GUSTS OVER 40 MPH WILL GRADUALLY DIMINISH DURING THE EARLY MORNING HOURS ACROSS WESTERN SAN BERNARDINO COUNTY. HOWEVER...NORTHWEST WINDS GUSTING OVER 30 MPH WILL PERSIST MUCH OF THE DAY FOR THE MORONGO AND CADIZ BASINS AND EASTERN SAN BERNARDINO COUNTY. $$ JGA
000 WWUS75 KVEF 091259 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 559 AM PDT WED APR 9 2008 CAZ523>526-091400- /O.EXP.KVEF.WI.Y.0022.000000T0000Z-080409T1300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 559 AM PDT WED APR 9 2008 ...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING FOR THE SAN BERNARDINO COUNTY DESERTS. AUTOMATED SURFACE OBSERVATIONS INDICATED WINDS WERE SHIFTING FROM WEST TO NORTHWEST ACROSS THE SAN BERNARDINO COUNTY DESERTS THIS MORNING. WIND SPEEDS WILL DECREASE SLIGHTLY AND WIDESPREAD GUSTS OVER 40 MPH ARE NO LONGER EXPECTED. HOWEVER...BREEZY TO WINDY CONDITIONS WILL PERSIST TODAY ACROSS THE HIGH DESERT WITH NORTHWEST WINDS OF 15 TO 30 MPH. ISOLATED STRONG GUSTS MAY STILL OCCUR AROUND THE MORONGO BASIN FOR A FEW HOURS AFTER SUNRISE. $$ AZZ002-036-CAZ527-NVZ021-091800- /O.CON.KVEF.LW.Y.0005.080409T1900Z-080410T0100Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 559 AM PDT WED APR 9 2008 /559 AM MST WED APR 9 2008/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM THIS AFTERNOON FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY INCLUDING LAKE HAVASU. GUSTY NORTHWEST WINDS WILL DEVELOP ALONG THE COLORADO RIVER VALLEY LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. SUSTAINED WINDS BETWEEN 20 AND 30 MPH CAN BE EXPECTED FROM NOON UNTIL 6 PM. GUSTS NEAR 40 MPH WILL LIKELY OCCUR IN FAVORABLE NORTH/SOUTH CHANNELS. WIND SPEEDS WILL DIMINISH DURING THE EARLY EVENING. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ JGA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 7, 9:35 PM PDT, 6 hours 19 minutes earlier.
Area forecast discussion, Apr 7, 9:35 PM PDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 935 PM PDT MON APR 7 2008 .SYNOPSIS...A PACIFIC STORM WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT LATE TUESDAY THROUGH EARLY WEDNESDAY. THIS WILL RESULT IN COOLER TEMPERATURES...BREEZY TO WINDY CONDITIONS AND ISOLATED SHOWERS...MAINLY OVER THE MOUNTAINS. A RIDGE OF HIGH PRESSURE WILL THEN BUILD OVER THE AREA BY THE END OF THE WEEK AND INTO THE WEEKEND FOR DRY CONDITIONS WITH TEMPERATURES WARMING TO WELL ABOVE NORMAL. && .UPDATE...LEADING BAND OF HIGH CLOUDS ASSOCIATED WITH APPROACHING TROUGH MOVING INTO CENTRAL NEVADA THIS EVENING WHILE MAIN SLUG IS ENTERING NORTHERN CALIFORNIA. 00Z NAM/GFS BOTH SLIGHTLY DEEPER THEN PREVIOUS RUNS BUT TIMING OF TROUGH AXIS ACROSS THE REGION TOMORROW EVENING SIMILAR. WITH THE DEEPER TROUGH COMES A STRONGER PRESSURE GRADIENT AND 00Z MOS GUIDANCE OUTPUT DOES REFLECT THIS AS WIND SPEEDS DID INCREASE A FEW KNOTS AT KINGMAN AND BARSTOW-DAGGETT. STRONGEST WINDS DEVELOP IN THE AFTERNOON AND CONTINUE INTO THE EVENING SO WILL LET MIDCREW PIN DOWN THE TIMING OF ANY ADVISORIES. FIRE WEATHER IS ANOTHER CONCERN TOMORROW. EXPECT VERY POOR RELATIVE HUMIDITY RECOVERY TONIGHT AS MOST SITE ARE IN THE SINGLE DIGITS AND TEENS AS OF 9 PM. DEW POINT TEMPERATURES WILL REMAIN LOW TOMORROW WITH RELATIVE HUMIDITY VALUES EASILY FALLING BELOW 15 PERCENT ALONG WITH THE STRONG WINDS. WILL PASS ALONG THE INFORMATION TO THE FIRE WEATHER FORECAST WORKING THE MIDSHIFT FOR POTENTIAL RED FLAG HEADLINES TOMORROW. NO UPDATE WILL BE SENT THIS EVENING. && .PREV DISCUSSION...320 PM PDT MON APR 7...UPPER TROUGH AS SEEN ON SAT PICTS NEARING 130W IS PRETTY MUCH IN LINE WITH THE 12Z MODELS. ALTHOUGH SOME MODEL DIFFERENCES CONTINUE WITH THE GFS INITIALLY TRENDING TOWARDS A MORE PROGRESSIVE SYSTEM...OVERALL TREATMENT OF SYSTEM IN FAIR AGREEMENT. TROUGH TO DIG INTO NORTHERN CALIFORNIA/NORTHWEST NEVADA BY 18Z TUESDAY WITH AXIS OVER WESTERN NEVADA BY 00Z WEDNESDAY. MODELS CONTINUE TO SHOW LIMITED MOISTURE WITH BEST CHANCE FOR PRECIPITATION OVER THE NORTHERN AND EASTERN MOUNTAINS TUESDAY NIGHT INTO EARLY WEDNESDAY BEFORE SYSTEM SHIFTS EAST BY 00Z THURSDAY. WILL CONTINUE WITH SLIGHT CHANCE TO LOW END CHANCE POPS FOR MAINLY THE MOUNTAINS WITH LIGHT QPF AMOUNTS. MAIN CONCERN WITH THE SYSTEM ONCE AGAIN IS WINDS. LATEST 4KM WRF SHOWS INCREASED WINDS ACROSS THE SIERRA TUESDAY AFTERNOON AND ALTHOUGH GUSTY WINDS EXPECTED OVER THE RIDGE CREST...DOWNSLOPE CONDITIONS ARE WEAK ATTM. NEXT CONCERN IS WESTERN SAN BERNARDINO COUNTY. BOTH NAM/GFS SHOW INCREASED SURFACE GRADIENTS AND A BRIEF PERIOD OF LOWER LEVEL WIND SUPPORT...30KTS AT 700 MB BY 00Z WEDNESDAY. HOWEVER GRADIENTS LESS THAN PREVIOUS TWO SYSTEMS AND LOOKS LIKE WINDS WILL BE JUST BELOW ADVISORY CRITERIA FOR LATE TUESDAY AFTERNOON INTO THE EVENING. WITH THE TROUGH PASSAGE TEMPS TO COOL TO NEAR NORMAL BY WEDNESDAY BEFORE WARM UP TAKES PLACE IN THE EXTENDED PERIOD. && .LONG TERM...FOR THE PERIOD BEGINNING THURSDAY MORNING...A VERY LARGE RIDGE OF HIGH PRESSURE WILL BUILD AND MOVE OVER THE FORECAST AREA THURSDAY AND THROUGH THE WEEKEND...WHICH WILL RESULT IN MAINLY CLEAR SKIES...RELATIVELY LIGHT WINDS...AND DAYTIME TEMPERATURES WELL ABOVE NORMAL. MODELS ARE IN RELATIVELY GOOD AGREEMENT WITH THIS FEATURE AND FCST CONFIDENCE IS SOMEWHAT HIGHER...SO HAVE CONTINUED THE UPWARD TREND FOR DAYTIME MAX TEMPERATURES FOR THIS WEEKEND. SOUTHWEST WINDS WILL BE SOMEWHAT STRONGER BY SUNDAY...SO EXPECT ANY ADDITIONAL MIXING TO REALLY HELP PUMP UP MAX TEMPS....GOING FOR AROUND 90 DEGREES ACROSS THE LAS VEGAS VALLEY SUNDAY AFTERNOON. RECORDS FOR THE 11/12/13TH ARE 88/91/93 DEGREES RESPECTIVELY. BY THE BEGINNING OF NEXT WEEK...THERE IS A GREAT DEAL OF VARIANCE BETWEEN GUIDANCE...BUT THE OVERALL CONSENSUS POINTS TOWARDS A CONTINUED DRY PATTERN. THERE IS A SLIGHT CHANCE THAT THE RIDGE WILL HAVE MOVED FAR ENOUGH EAST BY TUESDAY FOR THE NEXT WEATHER SYSTEM TO IMPACT THE CWA BY THEN...BUT DEFINITELY LOOKING MORE FAVORABLE BEYOND THEN...NEXT WEDNESDAY/THURSDAY. && .AVIATION...FOR MCCARRAN...LIGHT SOUTH/SOUTHWEST DRAINAGE WIND FOR THE REST OF TONIGHT. ANOTHER DRY SYSTEM WILL PASS OVER THE AREA LATE TUESDAY/WEDNESDAY...BRINGING STRONG SOUTHWEST WINDS BEGINNING AS EARLY AS 18Z TUESDAY AND TRANSITIONING TO STRONG NORTHERLY WINDS ON WEDNESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NO SIGNIFICANT WEATHER EXPECTED THIS EVENING WITH GENERALLY LIGHT WINDS AND LIMITED HIGH LEVEL CIRRUS. THE NEXT WEATHER SYSTEM WILL IMPACT THE AREA TUESDAY/WEDNESDAY...WITH WINDS BEING THE MAIN CONCERN. STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE TROUGH...WITH STRONG NORTHERLY WINDS AFTER FROPA...AS THE THE SYSTEM PASSES FROM WEST TO EAST. ANY PRECIP WITH THIS SYSTEM WILL BE VERY LIMITED AND ISOLATED MAINLY TO THE SOUTHERN SIERRA AND SOUTH CENTRAL NEVADA. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && PIERCE/JENSEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 7, 6:33 AM PDT, 21 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 633 AM PDT MON APR 7 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-080700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 633 AM PDT MON APR 7 2008 /633 AM MST MON APR 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TODAY AS A WEATHER DISTURBANCE MOVES ACROSS THE NORTHERN INTERMOUNTAIN REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PACIFIC STORM WILL MOVE INTO THE WEST COAST TUESDAY AND QUICKLY ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY. THE MAIN IMPACT FROM THIS SYSTEM WILL BE GUSTY WINDS BOTH AHEAD OF AND BEHIND THE SYSTEM. THE STRONGEST WINDS WILL LIKELY BE OVER THE SAN BERNARDINO COUNTY DESERTS LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. ISOLATED TO SCATTERED SHOWERS WILL MAINLY BE CONFINED TO THE SOUTHERN SIERRA AND CENTRAL NEVADA MOUNTAINS. HIGH PRESSURE WILL DEVELOP LATE IN THE WEEK WITH TEMPERATURES CLIMBING WELL ABOVE NORMAL BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TUESDAY AND WEDNESDAY ACCORDING TO STANDARD OPERATING PROCEDURES. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:47 AM PDT | Red Flag Warning | VEF | Mohave | 13 hr |
Nearby
Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.